How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, US Board Certified MD
Category: Medical
Satisfied Customers: 10330
Experience:  Family Physician practicing medicine for over 10 years, United States
20297917
Type Your Medical Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

Are leg cramps a side effect of anastrozole?

Resolved Question:

Are leg cramps a side effect of anastrozole?
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. Abby replied 5 years ago.
Hello,

Are you taking any other medications along with the anastrozole?
Are the legs cramping or aching?
Do you have any swelling in the legs?

dr Abby
Customer: replied 5 years ago.
yes I have swelling i n my legs. I take benicar, syntroid, dexlansoprazole.
Expert:  Dr. Abby replied 5 years ago.
Ok, thank you.

Muscle aches, not cramps, are a side effect of anastrozole. If you are feeling more of an aching and not a true cramping, this may be the medication.

There are many things that can lead to true muscle cramping.
Benicar can cause cramping of the legs.
If you have not had your thyroid levels checked recently, hypothyroidism (not getting enough synthroid) can also lead to cramps.

Electrolyte imbalances are a third potential cause.
The swelling in your legs (especially if only one leg) could indicate the presence of a blood clot (which can also cause cramping). The anastrozole increases your risk for developing blood clots...this should be checked out if your swelling is new.

I would have your doctor take a look at your legs and check some blood work (thyroid, electrolytes, blood sugar, kidney function).

If your cramping is keeping you up at night, there are medications that can be tried (such as B complex vitamins, muscle relaxants).


Feel free to ask any follow up questions you may have,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!

Customer: replied 5 years ago.
Only 1 leg cramped but severly the swelling is in both legs.
Expert:  Dr. Abby replied 5 years ago.
I do think that you should have the legs checked out, especially if the swelling is new.

You should have some blood work done and, if deemed necessary, an ultrasound of the leg that cramped to rule out a blood clot.


Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and 6 other Medical Specialists are ready to help you